MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD CR TIB BRG 10X63/67; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD CR TIB BRG 10X63/67; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Joint Laxity (4526)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 141221 - biomet cc i-beam tray 63mm - j3871554, 183022 - vanguard cr ilok fem-lt 57.5 - 722670, 402282 - cobalt hv bone cement 40g - 058600, 184784 - series a pat thn 31 3 peg - 987190.The customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-01138, 0001825034-2021-01140.
 
Event or Problem Description
It was reported by legal that a patient underwent initial bilateral total knee arthroplasties.Subsequently, the patient underwent a left knee revision due to pain, tibial loosening, instability, and loss of function approximately 1.5 years later.Intraoperatively, it was found that the cement had de-bonded from the tibial component.The initial zb patella was retained, remaining devices were removed, and competitor product was placed.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.A review of the available records identified the following: no complication noted during the initial surgery.Then, the patient presented with tibial loosening and instability.During the surgery, the surgeon noted that the tibial was removed with minimal effect and no bone cement was adhere to the tibial plate.Scar tissue was noted both in femoral and tibial side and it was removed.Patella and femoral were well fixed, but the femoral was also revised during the surgery.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VNGD CR TIB BRG 10X63/67
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11699309
Report Number0001825034-2021-01137
Device Sequence Number11677239
Product Code JWH
UDI-Device Identifier00880304271050
UDI-Public(01)00880304271050(17)220219(10)748220
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model NumberN/A
Device Catalogue Number183420
Device Lot Number748220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;